Hail, Dunklin
- When
- April 24, 8:47 PM CST to 9:00 PM CST
- Where
- Dunklin County, Holcomb
- Measured
- 0.88 in hail
- Property damage
- $100
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.050, -90.300
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 24, 8:30 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 930 PM CDT THU APR 24 2003 SEVERE WEATHER EVENT CONTINUING. WARM FRONTAL BOUNDARY NEAR A BVX-CKM-GWO LINE...AND HASNT MOVED A LOT THE LAST COUPLE OF HOURS. MOST CONVECTION ACROSS AREA BECOMING ELEVATED...EXCEPT FOR EXTREME SOUTHWEST. NO INDICATIONS THAT WATCHES WILL BE DROPPED MUCH...IF ANY BEFORE EXPIRATION AT 05Z. WHILE EASTERN AREAS MAY BE A DEGREE OR TWO BELOW FORECAST LOWS...TEMPERATURES WILL NOT BE FALLING ANY TIME SOON. AN UPDATE WILL BE NECESSARY BY ABOUT 05Z FOR CONVECTIVE ISSUES...BUT NONE CURRENTLY PLANNED BEFORE THAT. .MEG...NONE. WAGNER
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-251100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 826 PM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT ACROSS PORTIONS OF EAST ARKANSAS...NORTHWEST MISSISSIPPI AND EXTREME SOUTHWEST TENNESSEE. THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE FROM JONESBORO TO MEMPHIS TO OXFORD TO GREENWOOD MISSISSIPPI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE REST OF THE MID-SOUTH. THE SLIGHT RISK AREA INCLUDES JACKSON...DYERSBURG...AND TUPELO. A DEEP LOW PRESSURE SYSTEM OVER THE PLAINS WILL MOVE ACROSS THE MID-SOUTH ON FRIDAY. AN ASSOCIATED WARM FRONT WILL CONTINUE TO MOVE THROUGH THE MID-SOUTH OVERNIGHT CONTINUING THE UNSTABLE CONDITIONS AND THE POTENTIAL FOR SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT...ESPECIALLY IN THE MODERATE RISK AREA. SEVERE THUNDERSTORMS ARE POSSIBLE DURING THE ENTIRE OVERNIGHT PERIOD...ESPECIALLY BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL CONTINUE ON FRIDAY. A FEW STORMS MAY BE SEVERE EAST OF DYERSBURG AND MEMPHIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE LIKELY OVERNIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0627 PM HOULKA MS 0.75 INCH HAIL
04/24/03 CHICKASAW
0645 PM SHANNON MS 0.88 INCH HAIL
04/24/03 LEE(MS)
0647 PM NETTLETON MS 1.75 INCH HAIL
04/24/03 LEE(MS)
0655 PM EVERGREEN MS 1.00 INCH HAIL
04/24/03 ITAWAMBA
0658 PM 5E NETTLETON MS 1.00 INCH HAIL
04/24/03 LEE(MS)ARZ008-250200- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 813 PM CDT THU APR 24 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY. A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO WAS LOCATED 13 MILES WEST OF RAVENDEN SPRINGS AT 813 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
ARZ017-250245- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 842 PM CDT THU APR 24 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 14 MILES WEST OF ANNIEVILLE AT 842 PM CDT...MOVING EAST AT 20 MPH. PEOPLE IN LAWRENCE COUNTY...INCLUDING THE CITIES OF BLACK ROCK AND HOXIE...SHOULD MONITOR THIS STORM CLOSELY.
ARZ058-250300- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 901 PM CDT THU APR 24 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PHILLIPS COUNTY. A SEVERE THUNDERSTORM WAS LOCATED OVER ARKANSAS COUNTY AT 901 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN PHILLIPS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
924 PM CDT THU APR 24 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0806 PM ROELLEN TN 0.75 INCH HAIL
04/24/03 DYER REPORTED BY SPOTTER.
0814 PM NEWBERN TN 0.75 INCH HAIL
04/24/03 DYER REPORTED BY DYER COUNTY
EMA.
0816 PM NEWBERN TN 65 MPH WIND GUST
04/24/03 DYER REPORTED BY SPOTTER.
0816 PM NEWBERN TN 0.88 INCH HAIL
04/24/03 DYER REPORTED BY SPOTTER.
0905 PM DALTON AR 1.75 INCH HAIL
04/24/03 RANDOLPH REPORTED BY RANDOLPH
COUNTY EMA.
0915 PM HAIMEL AR 1.00 INCH HAIL
04/24/03 RANDOLPH REPORTED BY RANDOLPH
COUNTY SHERIFFS OFFICE.ARZ009-250330- SIGNIFICANT WEATHER ADVISORY NATIONAL WEATHER SERVICE MEMPHIS TN 927 PM CDT THU APR 24 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF DATTO AT 927 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN CLAY COUNTY...INCLUDING THE CITIES OF CORNING AND PIGGOTT...SHOULD MONITOR THIS STORM CLOSELY.
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350105, 5350106, 5351104.